Flash Flood, Kent
- When
- June 25, 4:45 PM EST to 7:00 PM EST
- Where
- Kent County, Dover
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
Thunderstorms with very heavy rain caused poor drainage and small stream flash flooding within Dover. Several vehicles became stranded on flooded roadways.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Thunderstorms with very heavy rain caused poor drainage and small stream flash flooding within Dover. Several vehicles became stranded on flooded roadways. Flooding affected several roadways including southern parts of Governor Avenue (U.S. Route 13A). Doppler Radar Storm Total estimates reached 4 inches just southwest of Dover.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 25, 2:15 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 315 PM EDT FRI JUN 25 2004 .SYNOPSIS... A COLD FRONT MOVING DOWN FROM THE NORTHWEST WILL STALL ACROSS OUR AREA TONIGHT AS AN AREA OF LOW PRESSURE TRACKS ALONG THE FRONT. AN ABUNDANCE OF MOISTURE CONTINUES TO STREAM NORTHEASTWARD WITH THE LOW PRESSURE SYSTEM ACROSS THE SOUTHEASTERN STATES THIS AFTERNOON. MEANWHILE, A NARROW BAND OF SHOWERS AND DEVELOPING THUNDERSTORMS ARE LOCATED ACROSS CENTRAL NEW YORK STATE AND INTO PENNSYLVANIA. THIS ACTIVITY IS ALONG OR SLIGHTLY BEHIND THE COLD FRONT. LOW PRESSURE WILL MOVE NEAR THE REGION TONIGHT AND EXIT OFF THE MIDDLE ATLANTIC COAST SATURDAY MORNING. SOME LINGERING SHOWERS WILL OCCUR SATURDAY MORNING, THEN DRIER AIR WILL MOVE INTO THE REGION FOR THE AFTERNOON ALLOWING FOR SOME CLEARING. SOME COOLER WEATHER WILL THEN SET IN FOR SUNDAY INTO MONDAY WITH A DECENT AMOUNT OF SUNSHINE. A WEAK COLD FRONT WILL APPROACH THE REGION TUESDAY, WITH ANOTHER COLD FRONT MOVING THROUGH LATE WEDNESDAY INTO THURSDAY. HIGH PRESSURE THEN BUILDS IN FOR NEXT FRIDAY. && .SHORT TERM (TONIGHT THROUGH SUNDAY)... SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 9 PM FOR MOST OF THE CWA. THE ENTIRE CWA HAS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS THROUGH THIS EVENING, AND SOME HEAVY RAINFALL THROUGH MOST OF TONIGHT. UPPER LEVEL JET REMAINS TO OUR WEST THIS AFTERNOON AS IT LIFTS INTO THE NEW ENGLAND AREA. HOWEVER OUR REGION REMAINS ON THE SOUTHERN FRINGES OF THE STRONGER MID/UPPER LEVEL FLOW. A LOT OF LOW LEVEL CLOUDINESS AROUND THIS MORNING, HOWEVER THIS HAS ERODED AWAY TO JUST SOME HIGH AND MID LEVEL CLOUDS THIS AFTERNOON. THEREFORE WITH SURFACE HEATING THIS AFTERNOON, SBCAPE VALUES ARE NEAR 2000 J/KG ACROSS INLAND AREAS IN THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA. SLIGHTLY LESS INSTABILITY UP ACROSS THE FAR NORTH. FORECAST SOUNDINGS CONTINUE TO SHOW LOW WET BULB ZERO HEIGHTS (AROUND 9000 FEET) WITH SOME DIRECTIONAL AND SPEED SHEAR. ALSO SIGNIFICANT THETA-E DECREASE WITH HEIGHT, INDICATIVE OF STRONG WIND GUST POTENTIAL IN THUNDERSTORMS. MAIN COLD FRONT SLOWING ITS SOUTHEASTWARD PROGRESSION THIS AFTERNOON WILL STALL NEAR THE CENTRAL ZONES TONIGHT. SURFACE WAVE WILL RIDE ALONG THIS FRONT TONIGHT ENHANCING SHOWERS AND A FEW THUNDERSTORMS. THE COLD FRONT WILL FOCUS THUNDERSTORM INITIATION THROUGH THIS EVENING. SPC CONTINUES OUR CWA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH MOST OF TONIGHT. MODELS SUGGEST DIFFLUENT UPPER FLOW REGIME BETWEEN POLAR AND SUBTROPICAL JETS WILL BECOME INCREASINGLY DIVERGENT LATE THIS AFTERNOON INTO THE EVENING, AS THE MAIN UPSTREAM SHORT WAVE TROUGH BEGINS TO DIG TOWARD THE OHIO VALLEY. AS CONVECTIVE INITIATION CONTINUES, STORMS COULD GRADUALLY CONSOLIDATE INTO A LARGER CONVECTIVE CLUSTER LATER THIS EVENING AS THE UPPER FORCING INCREASES. THOUGH LOW LEVEL FLOW IS EXPECTED TO REMAIN WEAK, MODERATE TO STRONG MID/UPPER FLOW WILL CONTRIBUTE TO FAVORABLE SHEAR PROFILES FOR MID LEVEL UPDRAFT ROTATION IN INITIAL ACTIVITY. THERMODYNAMIC PROFILES THIS AFTERNOON APPEAR SUPPORTIVE OF LARGE HAIL AND ISOLATED DAMAGING DOWNBURSTS, BEFORE BROADER SWATH OF STRONG GUSTY WINDS BECOMES POSSIBLE WITH EVOLUTION OF CONVECTIVE CLUSTER THROUGH THE EVENING (SPC). WITH PW VALUES INCREASING TO NEAR 2 INCHES TONIGHT, TORRENTIAL DOWNPOURS ARE QUITE POSSIBLE. THE ETA CONTINUES TO BE QUITE CONSISTENT WITH PRODUCING A SWATH OF ABOUT 2 INCHES ACROSS EASTERN PA AND NORTHERN NJ. EARLIER RUNS HAD 3 INCHES OF RAIN IN THESE AREAS. INTERESTING TO NOTE HOWEVER, THE 12Z ETA HAD A BAD SOUNDING (TBW) THIS MORNING WHICH RESULTED IN SOME FEEDBACK PROBLEMS DURING THE FIRST FEW HOURS OF THE FORECAST PERIOD. THE GFS HOWEVER CONTINUES ITS TREND WITH THE HEAVIEST BULLSEYE ACROSS THE EXTREME SOUTHERN ZONES. THE GFS TENDS TO SUFFER FROM CONVECTIVE FEEDBACK SUPPRESSING THE HEAVIEST QPF FARTHER SOUTH, AND SO WE WILL TEND TO LEAN/BLEND TOWARD THE ETAS QPF POSITION/AMOUNTS. SEE THE HYDROLOGY SECTION BELOW. SHOWERS AND THUNDERSTORMS THIS EVENING SHOULD TREND MORE TOWARD SHOWERS LATER TONIGHT AND INTO SATURDAY MORNING. SOME THUNDER IS STILL POSSIBLE OVERNIGHT AS FORECAST SOUNDINGS DO SHOW SOME ELEVATED CAPE. IF THE PRECIPITATION TENDS TO BE MORE CONVECTIVE IN NATURE THROUGH THE OVERNIGHT, HEAVY RAIN WILL BECOME MORE OF A CONCERN. THE WAVE OF LOW PRESSURE EXITS THE MIDDLE ATLANTIC COAST SATURDAY MORNING. SOME QUESTION IN HOW FAST THE PRECIPITATION ENDS. HOWEVER, WE WILL CUT POPS BACK FOR THE WEST/NORTHWEST ZONES SATURDAY MORNING. SHOULD BE SOME LINGERING SHOWERS IN THE MORNING FOR THE PHILADELPHIA METROPOLITAN AREA, WITH HIGHER POPS CLOSER TO THE COAST. THE PRECIPITATION IS EXPECTED TO CLEAR THE ENTIRE AREA BY EARLY AFTERNOON. AS DRIER AIR GRADUALLY BUILDS IN FROM THE NORTHWEST, INCREASING SUNSHINE SHOULD OCCUR SATURDAY AFTERNOON FROM NORTHWEST TO SOUTHEAST. HOWEVER, THE SOUTHERN AND FAR EASTERN ZONES MAY NOT SEE MUCH SUNSHINE UNTIL LATE IN THE AFTERNOON. SATURDAY NIGHT THROUGH SUNDAY ARE LOOKING GOOD AS DRIER AIR PUSHES IN AND HIGH PRESSURE BUILDS IN FROM THE WEST. SUNDAY SHOULD FEATURE A FAIR AMOUNT OF SUNSHINE, HOWEVER SOME CI IS POSSIBLE ACROSS THE SOUTHERN ZONES CLOSET TO THE FRONTAL BOUNDARY. && .LONG TERM (MONDAY THROUGH FRIDAY)... NOT TO BAD TO START OFF THE NEW WORK WEEK AS MONDAYS WEATHER SHOULD BE DOMINATED BY WEAK HIGH PRESSURE STRETCHED ACROSS THE MIDDLE ATLANTIC REGION. A STATIONARY BOUNDARY REMAINS WELL TO OUR SOUTH MONDAY, HOWEVER OUR ATTENTION TURNS TO THE NORTH AS A COLD FRONT MAKES A RUN AT THE CWA TUESDAY. THIS BOUNDARY LOOKS RELATIVELY WEAK THEREFORE WE WILL CONTINUE WITH A DRY FORECAST. A SECONDARY COLD FRONT APPROACHES LATE WEDNESDAY AND INTO THURSDAY. THERE IS PLENTY OF UNCERTAINTY ON WHERE THE MODELS ARE POSITIONING THE UPPER LEVEL TROUGH DURING THE MID TO LATE WEEK PERIOD. WE FOLLOWED HPCS SURFACE PROGS FOR THE TIMING OF THE FRONT, HOWEVER DID NOT GO AS HIGH WITH THE POPS. SO, AT THIS TIME WE WILL ADD A SLIGHT CHC POP (20) TO THE GRIDS FOR WEDNESDAY AND THURSDAY, BUT LEAVE MENTION OF IT OUT OF THE ZONES. DID NOT WANT TO GO HOG WILD WITH TAKEN POPS UP BY A LOT AT THIS POINT AS THERE IS PLENTY OF TIME TO WATCH THE MODEL TRENDS. THE FRONT IS THEN FORECAST TO PUSH SOUTH OF THE CWA FRIDAY MORNING WITH DRY AND MILD/WARM CONDITIONS FOR THE END OF NEXT WEEK. AS FOR TEMPERATURES IN THE LONG TERM, MEAN TROUGH OVER THE EASTERN US WILL TEND TO KEEP READINGS AT OR SLIGHT BELOW NORMAL. OVERALL THE LONG TERM IS NOT LOOKING TO BAD WITH NO REAL SIGNIFICANT COOL DOWNS OR HEAT WAVES AT THIS TIME. THAT IS ALL FOR NOW. HAVE A GREAT WEEKEND && .MARINE... SOME GUSTY WINDS IN THE VICINITY OF THUNDERSTORMS THIS EVENING AND TONIGHT WITH APPROACHING FRONT. THIS FRONTAL ZONE AND DEVELOPING WAVE WILL TIGHTEN SOUTHERLY GRADIENT WHICH WILL GET THE SEAS UP TO 4 FT SAT MORNING. CAA ON SAT WILL PICK WIND UP BUT LOWER SEAS NEARSHORE. DONT THINK CONDITIONS WARRANT SCA ATTM. WITH LOW DEVELOPING ALONG THE DEPARTING FRONT SAT...RIP CURRENT RISK COULD BE MOD OR HIGH ON SAT. && .AVIATION... IFR CONDITIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. WITH NW WINDS PICKING UP TOWARD MORNING IN SOME LOCATIONS...DON/T THINK FOG WILL BE MUCH OF A PROBLEM. LINGERING SHOWERS ON SAT WILL PROVIDE FOR A MIX OF VFR-IFR CONDITIONS...IMPROVING TO VFR CONDITIONS IN THE AFTERNOON. && .HYDROLOGY... LOOKING AT FFG VALUES ACROSS OUR CWA, ALL AREAS ARE IN THE 2-4 INCH RANGE. WHILE SOME 2-INCH AMOUNTS ARE QUITE POSSIBLE THROUGH TONIGHT, ANY HEAVY RAIN IS NOT EXPECTED TO CAUSE WIDESPREAD FLOODING A THIS TIME. IT HAS BEEN FAIRLY DRY AROUND THE REGION FOR A BIT NOW, PLUS THE VEGETATION IS NOW GOING STRONG. GIVEN SOME UNCERTAIN IN WHERE THE HEAVIEST RAIN WILL SET UP, WE WILL NOT ISSUE A FLOOD WATCH AT THIS TIME (THANKS CTP FOR COORDINATION). THERE WILL BE A GOOD POSSIBILITY THAT SOME FLOODING OF POOR DRAINAGE AND LOW-LYING AREAS OCCURS. IF CONVECTIVE ELEMENTS PRODUCE 2 INCHES OF RAIN PER HOUR, THEN SOME QUICK RESPONDING STREAMS/CREEKS MAY HAVE SOME PROBLEMS. AGAIN, NOT ANTICIPATING WIDESPREAD FLOODING PROBLEMS, THEREFORE NO FLOOD WATCH AT THIS TIME. WE WILL MENTION HEAVY RAINFALL IN THE ZONES AND CONTINUE TO WATCH RADAR/QPF TRENDS TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... MPO 57 75 50 75 / 70 10 10 10 ABE 61 78 55 77 / 70 10 10 10 RDG 62 79 56 78 / 70 10 10 10 PHL 65 81 60 80 / 70 20 10 10 12N 61 78 54 77 / 70 10 10 10 SMQ 62 79 57 78 / 70 10 10 10 TTN 63 80 57 79 / 70 20 10 10 MIV 65 81 60 80 / 60 30 10 10 N55 66 77 62 77 / 60 30 10 10 ACY 65 79 61 78 / 60 30 10 10 ILG 65 82 60 81 / 70 20 10 10 DOV 66 82 61 80 / 60 20 10 10 GED 66 83 61 79 / 60 30 10 10 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...NONE. MARINE/DEL BAY...NONE. SHORT TERM/LONG TERM...GORSE MARINE/AVIATION...JJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 216 PM EDT FRI JUN 25 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-261000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 216 PM EDT FRI JUN 25 2004 .DAY ONE...TODAY: ...PORTIONS OF THE AREA ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 900 PM FRIDAY. THE ONLY COUNTIES NOT UNDER THIS WATCH ARE CARBON AND MONROE COUNTIES IN PENNSYLVANIA...AND SUSSEX, WARREN, AND MORRIS COUNTIES IN NEW JERSEY. A COLD FRONT APPROACHING FROM THE NORTHWEST WILL MOVE ACROSS THE AREA THIS EVENING. THUNDERSTORMS ARE FORECAAST TO DEVELOP AHEAD OF THE FRONT. SOME THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING COULD BECOME SEVERE...PRODUCING LOCALLY DAMAGING WINDS AND LARGE HAIL. THE STORM PREDICTION CENTER ALSO MENTIONS THE CHANCE OF AN ISOLATED TORNADO, WITH THE REGION MORE AT RISK EXTENDING FROM NORTHWEST NEW JERSEY...INTO SOUTHEAST PENNSYLVANIA...THEN CONTINUING INTO NORTHEAST MARYLAND. LOW PRESSURE IS FORECAST TO FORM ON THE FRONT SOUTH OF THE REGION. RAINFALL ASSOCIATED WITH THIS LOW PRESSURE SYSTEM COULD BE LOCALLY HEAVY. RAINFALL AMOUNTS COULD RANGE BETWEEN ONE AND TWO INCHES IN AREAS MORE AFFECTED BY THUNDERSTORM ACTIVITY...WITH ISOLATED AMOUNTS OF BETWEEN THREE AND FOUR INCHES POSSIBLE. PONDING OF WATER ON ROADWAYS...IN POOR DRAINAGE AREAS...AND LOW LYING SPOTS IS LIKELY IN AREAS OF HEAVIER RAINFALL. QUICK RISES ON SMALL STREAMS AND CREEKS ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY: THE RIP CURRENT RISK COULD REACH MODERATE ON SATURDAY WITH A NORTHEAST WIND FLOW IN BACK OF THE DEPARTING LOW PRESSURE SYSTEM. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA. MIKETTA
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1155 AM EDT FRI JUN 25 2004 .A SLOW MOVING FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST LATE THIS AFTERNOON AND TONIGHT. LOW PRESSURE WILL FORM ON THE FRONT AFTER MIDNIGHT AND TRACK OFF THE COAST. A COMBINATION OF SEVERE THUNDERSTORMS LATE TODAY AND TORRENTIAL RAINS AFTER DARK WILL OCCUR ACROSS PARTS OF THE REGION. DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-251531- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 1155 AM EDT FRI JUN 25 2004 THE ENTIRE REGION HAS BEEN PLACED UNDER A THREAT OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE...ESPECIALLY IF PROLONGED PERIODS OF SUNSHINE DEVELOP DURING THE EARLY AFTERNOON HOURS. THE PRIMARY THREAT WOULD BE FROM DAMAGING WINDS AND THERE IS A POTENTIAL FOR TORNADO DEVELOPMENT WHICH WOULD MOST LIKELY OCCUR FROM THE LATE AFTERNOON INTO THE EARLY EVENING HOURS. AND THEN THERE IS THE THREAT OF TORRENTIAL RAINS MOST LIKELY FROM THE LATE EVENING INTO THE EARLY MORNING HOURS ON SATURDAY. RAINFALL AMOUNTS COULD REACH 2 TO 3 INCHES IN SOME SPOTS. IF YOU LIVE NEAR SMALL STREAMS OR CREEKS CHECK THE FORECAST PERIODICALLY TODAY IN THE EVENT FLOODING BECOMES AN ISSUE OVERNIGHT. SHOWERS ARE LIKELY OVERNIGHT WITH STILL A CHANCE OF THUNDERSTORMS BUT THE THREAT WILL DIMINISH DURING THE MORNING HOURS SATURDAY AS THE LOW PRESSURE TRACKS OFFSHORE. FOR ADDITIONAL WEATHER INFORMATION, VISIT US ON THE WEB AT: WWW.WEATHER.GOV/ER/PHI. MIKETTA CORRECTED FORMAT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 PM EDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 3 W ODESSA 39.46N 75.72W
06/25/2004 NEW CASTLE DE EMERGENCY MNGR
STREET FLOODING REPORTED NEAR MIDDLETOWN
&&
JJMPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 PM EDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD HIGH BRIDGE 40.67N 74.90W
06/25/2004 HUNTERDON NJ EMERGENCY MNGR
POOR DRAINAGE AND YARD FLOODING
0415 PM TSTM WND DMG 2 S CALIFON 40.69N 74.84W
06/25/2004 HUNTERDON NJ EMERGENCY MNGR
TREES AND WIRES DOWN
0400 PM FLASH FLOOD 3 W ODESSA 39.46N 75.72W
06/25/2004 NEW CASTLE DE EMERGENCY MNGR
STREET FLOODING REPORTED NEAR MIDDLETOWN
&&
JJMPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 PM EDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 3 SW FAR HILLS 40.66N 74.66W
06/25/2004 SOMERSET NJ EMERGENCY MNGR
TREE FELL ON VEHICLE
0430 PM FLASH FLOOD HIGH BRIDGE 40.67N 74.90W
06/25/2004 HUNTERDON NJ EMERGENCY MNGR
POOR DRAINAGE AND YARD FLOODING
0415 PM TSTM WND DMG 2 S CALIFON 40.69N 74.84W
06/25/2004 HUNTERDON NJ EMERGENCY MNGR
TREES AND WIRES DOWN
0400 PM FLASH FLOOD 3 W ODESSA 39.46N 75.72W
06/25/2004 NEW CASTLE DE EMERGENCY MNGR
STREET FLOODING REPORTED NEAR MIDDLETOWN
&&
JJMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 520 PM EDT FRI JUN 25 2004 DEZ001-002-MDZ008-012-015-019-020-NJZ016>018-021-PAZ060-067-068-070- 071-252300- BERKS PA-CAMDEN NJ-CAROLINE MD-CECIL MD-CHESTER PA-CUMBERLAND NJ- DELAWARE PA-GLOUCESTER NJ-KENT MD-KENT DE-MONTGOMERY PA- NEW CASTLE DE-PHILADELPHIA PA-QUEEN ANNES MD-SALEM NJ-TALBOT MD- 520 PM EDT FRI JUN 25 2004 ...SHOWERS AND THUNDERSTORMS CONTINUING THROUGH THIS EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION FROM SOUTHWEST TO NORTHEAST. WITH THE SLOW MOVEMENT OF THESE STORMS, TORRENTIAL RAINFALL WILL OCCUR. RAINFALL RATES IN SOME OF THE THUNDERSTORMS HAVE BEEN CLOSE TO 3 INCHES IN JUST ONE HOUR. IN ADDITION TO THE HEAVY RAINFALL, SOME STORMS CAN STILL TURN SEVERE WITH STRONG GUSTY WINDS AND PERHAPS HAIL. THUNDERSTORMS WILL ALSO PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. BE ALERT FOR HEAVY RAINFALL AND PERHAPS SEVERE THUNDERSTORMS. IF TRAVELING THIS EVENING, USE CAUTION AS SOME OF THE RAIN WILL BE HEAVY. FLOODING OF POOR DRAINAGE AND LOW LYING AREAS SUCH AS ROADWAYS CAN OCCUR QUICKLY. IF A SEVERE THUNDERSTORM WARNING IS ISSUED, SEEK SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO, THE VOICE OF THE NATIONAL WEATHER SERVICE, OR YOUR LOCAL MEDIA OUTLETS FOR POSSIBLE WARNINGS AND FURTHER UPDATES. FOR ADDITIONAL WEATHER INFORMATION, VISIT US ON THE WEB AT: WWW.WEATHER.GOV/ER/PHI (LOWER CASE). GORSE
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2004Every state in 2004This day in weather historyWarnings in Delaware, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408096.